Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 26, 2012, 2:49 PM MST for Santa Cruz County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2012, 2:49 PM MST (21:49 UTC)
- Expired
- Aug 26, 2012, 3:30 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 70 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374
WWUS85 KTWC 262149
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
249 PM MST SUN AUG 26 2012
AZZ503-513-262230-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
249 PM MST SUN AUG 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SANTA CRUZ COUNTY
UNTIL 330 PM MST...
AT 242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF NOGALES...MOVING NORTHWEST
AT 15 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...RIO
RICO...INTERSTATE 19 BETWEEN TUBAC AND NOGALES.
LAT...LON 3135 11116 3140 11133 3141 11133 3159 11090
3138 11074 3133 11100
TIME...MOT...LOC 2148Z 116DEG 22KT 3145 11105
$$
MEYERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:30 PM MST, 19 minutes earlier.
Area forecast discussion, Aug 26, 2:30 PM MST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SUN AUG 26 2012 .SYNOPSIS...FLOW AROUND HIGH PRESSURE WILL BECOME MORE EASTERLY TODAY...ALLOWING A FEW MORE THUNDERSTORMS TO SPREAD THROUGH SOUTHEAST ARIZONA. SOME TEMPORARY DRYING AROUND MID WEEK...OTHERWISE ISOLATED TO SCATTERED THUNDERSTORMS WILL BE AROUND FOR MOST OF THE WEEK. && .DISCUSSION...PRECIPITABLE WATER STILL HANGING ON TO THE 1.1 TO 1.3 INCH RANGE. SURFACE DEWPTS IN THE LOWER 60S THIS MORNING HAVE MIXED OUT INTO THE 50S THIS AFTERNOON. STILL PLENTY OF MOISTURE FOR NUMEROUS MOUNTAIN THUNDERSTORMS. WITH AN EASTERLY FLOW SETTING UP UNDER THE RIDGE WE SHOULD SEE MORE STORMS SPREAD FURTHER WEST AND INTO SOME VALLEY AND LOWER DESERT LOCATIONS LATER TODAY AND TONIGHT COMPARED TO RECENT DAYS. OUTFLOW FROM NEW MEXICO MAY KEEP A FEW STORMS GOING THROUGH THE LATE EVENING HOURS. MOST OF NEW MEXICO NOT THAT TERRIBLY MOIST AT THE MOMENT. AS OUR EASTERLY FLOW PERSISTS...EXPECT SOME TEMPORARY DRYING ESPECIALLY IN EASTERN AREAS SUCH AS GREENLEE...GRAHAM AND COCHISE COUNTIES. MONDAY SHOULD STILL HAVE ISOLATED TO SCATTERED THUNDERSTORMS...HOWEVER BY TUESDAY AND WEDNESDAY EXPECT LESS THUNDERSTORM ACTIVITY ACROSS THE AREA WITH THE EXCEPTION OF INTERNATIONAL BORDER AREAS. DEEPER MOISTURE WILL BE LURKING IN SONORA. THE LATEST ECMWF SHOWS AN INTERESTING WEAK EASTERLY IMPULSE SETTING UP FAVORABLE CONDITIONS FOR A STRONG COMPLEX IN SONORA LATER IN THE WEEK. SUBSEQUENT RESULTING OUTFLOWS WOULD HELP BRING DEEPER MOISTURE QUICKLY BACK INTO THE PICTURE AGAIN. LATE AUGUST INTO EARLY SEPTEMBER SHOULD SEE MORE FREQUENT BREAKS AND LESS PERSISTENT STRETCHES OF CONSECUTIVE THUNDERSTORM DAYS. && .AVIATION...ISOLD-SCT -TSRA/-SHRA...EXPECT SCT-BKN CLOUDS AT 6-9K FT AGL INTO THIS EVENING. SOME CLEARING IN THE EARLY MORNING HOURS BEFORE ISOLD -TSRA REDEVELOP AFTER 27/18Z. SURFACE WIND GENERALLY LESS THAN 10 KTS INTO MONDAY AFTERNOON OR 27/21Z EXCEPT WITH GUSTS TO 40 KTS NEAR -TSRA/-SHRA. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS INTO MONDAY. THEREAFTER...A BIT OF A DOWNWARD TREND IN THUNDERSTORMS FOR THE MIDDLE OF THE WEEK AS SOMEWHAT DRIER AIR ALOFT MOVES IN TEMPORARILY. NORMAL DIURNAL WIND TRENDS WILL OCCUR THROUGH MONDAY...THEN GUSTY EAST TO SOUTHEAST WINDS ARE EXPECTED TUESDAY AND WEDNESDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 26, 9:20 AM MST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 920 AM MST SUN AUG 26 2012 AZZ501>515-270600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 920 AM MST SUN AUG 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. A MORE FAVORABLE PATTERN IN THE ATMOSPHERE WILL IMPORT DEEPER MOISTURE INTO SOUTHEAST ARIZONA FROM THE EAST. INITIALLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE HIGHER TERRAIN EAST OF TUCSON EARLY THIS AFTERNOON. THE RELATIVELY DRIER AND MORE STABLE ATMOSPHERE WILL LIMIT THE OVERALL INTENSITY OF INDIVIDUAL STORMS. THESE STORMS WILL STILL BE ABLE TO PRODUCE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS...BUT THE THREAT OF WIDESPREAD FLOODING ISSUES OR DAMAGING DOWNBURST WINDS IS RELATIVELY LOW. HOWEVER...AS DEEPER MOISTURE PUSHES INTO THE AREA FROM THE EAST... THE ATMOSPHERE WILL BECOME MORE UNSTABLE. THIS WILL ALLOW FOR STRONGER MORE ORGANIZED STORMS TO DEVELOP AND TRACK WEST AT 15 MPH LATE THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL BRING A HIGHER THREAT OF DAMAGING DOWNBURST WINDS AND LOCALIZED FLOODING ISSUES. THESE STORMS WILL BE CAPABLE OF GENERATING A MORE ESTABLISHED THUNDERSTORM OUTFLOW WHICH WILL ENHANCE THUNDERSTORM ACTIVITY AS IT TRACKS WEST TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. ANOTHER ACTIVE THUNDERSTORM DAY IS EXPECTED MONDAY AS CONDITIONS PERSIST. DRIER AIR THEN PUSHES INTO THE AREA...RESULTING IN A DOWNTURN IN THUNDERSTORMS TUESDAY AND WEDNESDAY. MOISTURE WILL RETURN TO THE AREA LATE THIS WEEK FOR AN INCREASED IN STORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 26, 2:49 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
249 PM MST SUN AUG 26 2012
AZZ503-513-262230-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
249 PM MST SUN AUG 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SANTA CRUZ COUNTY
UNTIL 330 PM MST...
AT 242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF NOGALES...MOVING NORTHWEST
AT 15 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...RIO
RICO...INTERSTATE 19 BETWEEN TUBAC AND NOGALES.
LAT...LON 3135 11116 3140 11133 3141 11133 3159 11090
3138 11074 3133 11100
TIME...MOT...LOC 2148Z 116DEG 22KT 3145 11105
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:15 PM MST | Areal Flood Advisory | TWC | Graham | 90 min |
| Aug 26, 4:48 PM MST | Areal Flood Advisory | TWC | Cochise | 87 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.